Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 459, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 4:28 AM EST for 6 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 4:28 AM EST (09:28 UTC)
- Expired
- Dec 9, 2009, 4:56 AM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Clarke County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 4:36 AM EST | TSTM WND DMG | 7 Nnw Monticello, GA | FEW TREES DOWN AND A FEW POWERLINES DOWN. NO ADDITIONAL INFORMATION AVAILABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 090928
SVRFFC
GAC035-059-159-211-217-297-091015-
/O.NEW.KFFC.SV.W.0459.091209T0928Z-091209T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EST WED DEC 9 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTTS COUNTY IN CENTRAL GEORGIA
NORTHERN JASPER COUNTY IN CENTRAL GEORGIA
MORGAN COUNTY IN NORTH CENTRAL GEORGIA
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
EXTREME SOUTHEASTERN CLARKE COUNTY IN NORTHEAST GEORGIA
* UNTIL 515 AM EST
* AT 426 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OXFORD TO 7 MILES SOUTHWEST OF PORTERDALE TO JENKINSBURG...MOVING
EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COVINGTON...JERSEY...SOCIAL CIRCLE...MANSFIELD...NEWBORN...
RUTLEDGE...BOSTWICK...MADISON AND BUCKHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THESE STORMS. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...WAIT UNTIL THE STORM HAS PASSED...AND THEN
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3378 8347 3372 8345 3370 8340 3360 8335
3355 8327 3348 8329 3330 8407 3345 8393
3349 8395 3349 8403 3353 8404 3366 8392
3374 8391 3370 8385 3381 8351 3379 8346
3387 8326
TIME...MOT...LOC 0928Z 254DEG 56KT 3368 8386 3351 8395
3337 8403
$$3 follow-up statements
000
WWUS52 KFFC 090937
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EST WED DEC 9 2009
GAC035-059-159-211-217-297-091015-
/O.CON.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
BUTTS GA-JASPER GA-NEWTON GA-MORGAN GA-WALTON GA-CLARKE GA-
437 AM EST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR CLARKE...SOUTHERN WALTON...MORGAN...NEWTON...NORTHERN JASPER AND
NORTHERN BUTTS COUNTIES...
AT 436 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOCIAL CIRCLE TO STARRSVILLE TO TURTLE COVE...MOVING EAST AT 65
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSFIELD...NORTH ALCOVY...EBENEZER...NEWBORN...EUDORA...RUTLEDGE...
HARD LABOR CREEK STATE PARK...CALVIN...FARRAR...BOSTWICK...REESE...
APALACHEE...WESTGATE PARK...MADISON...BEECHWOOD HILLS...STATE
BOTANICAL GARDEN OF GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...
OCONEE HEIGHTS...GODFREY...SANDY CREEK RECREATION AREA...WHITEHALL...
BARRETTS MILL...ATHENS...WINTERVILLE...HULL...BUCKHEAD...SWORDS AND
PARKS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3378 8347 3372 8345 3370 8340 3360 8335
3355 8327 3348 8329 3330 8407 3345 8393
3349 8395 3349 8403 3353 8404 3366 8392
3374 8391 3370 8385 3381 8351 3379 8346
3387 8326
TIME...MOT...LOC 0937Z 254DEG 56KT 3368 8368 3351 8377
3337 8386
$$000
WWUS52 KFFC 090944
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EST WED DEC 9 2009
GAC035-217-297-090953-
/O.CAN.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
BUTTS GA-NEWTON GA-WALTON GA-
444 AM EST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTON...NEWTON AND
NORTHERN BUTTS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED WALTON...NEWTON...AND BUTTS
COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
3389 8337 3380 8348 3360 8335 3355 8327
3348 8329 3335 8386 3336 8386 3344 8382
3349 8368 3359 8368 3380 8353 3389 8338
3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0943Z 253DEG 52KT 3366 8365 3349 8374
3336 8385
$$
GAC059-159-211-091015-
/O.CON.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
JASPER GA-MORGAN GA-CLARKE GA-
444 AM EST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR CLARKE...MORGAN AND NORTHERN JASPER COUNTIES...
AT 442 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RUTLEDGE TO EUDORA TO TURTLE COVE...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARD
LABOR CREEK STATE PARK...REESE...CALVIN...FARRAR...BOSTWICK...
APALACHEE...MADISON...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...WESTGATE PARK...OCONEE HEIGHTS...GODFREY...JAMES HOLLAND
YOUTH SPORTS COMPLEX...WHITEHALL...ATHENS...SANDY CREEK RECREATION
AREA...BARRETTS MILL...BUCKHEAD...WINTERVILLE...HULL...SWORDS AND
PARKS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
3389 8337 3380 8348 3360 8335 3355 8327
3348 8329 3335 8386 3336 8386 3344 8382
3349 8368 3359 8368 3380 8353 3389 8338
3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0943Z 253DEG 52KT 3366 8365 3349 8374
3336 8385
$$000
WWUS52 KFFC 090956
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 AM EST WED DEC 9 2009
GAC059-159-211-091005-
/O.CAN.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
JASPER GA-MORGAN GA-CLARKE GA-
456 AM EST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR CLARKE...MORGAN AND NORTHERN
JASPER COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER...
STRONG GUSTY WINDS UP TO 45 MPH AND VERY HEAVY RAIN ARE STILL
POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE
AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
3389 8337 3380 8348 3360 8335 3355 8327
3348 8329 3335 8386 3336 8386 3344 8382
3349 8368 3359 8368 3380 8353 3389 8338
3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0955Z 253DEG 52KT 3368 8344 3351 8354
3338 8365
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:54 AM EST, 34 minutes earlier.
Area forecast discussion, Dec 9, 3:54 AM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EST WED DEC 9 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH 06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD KEEP THE ATMOSPHERE OVER GA VERY STABLE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 28 54 27 53 / 50 0 0 0 10 ATLANTA 62 27 49 26 49 / 10 0 0 0 10 BLAIRSVILLE 51 27 44 18 42 / 20 0 0 0 10 CARTERSVILLE 66 26 46 22 45 / 0 0 0 0 10 COLUMBUS 68 40 50 33 48 / 30 5 0 0 10 GAINESVILLE 54 28 50 23 44 / 20 0 0 0 10 MACON 71 35 51 30 49 / 60 5 5 0 10 ROME 54 29 48 22 45 / 0 0 0 5 10 PEACHTREE CITY 69 30 48 22 48 / 20 0 0 0 10 VIDALIA 72 39 50 28 50 / 70 30 30 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...WALKER. TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...DOUGLAS... FAYETTE...HARALSON...HARRIS...HEARD...MERIWETHER...MUSCOGEE... NORTH FULTON...PAULDING...POLK...SOUTH FULTON...TROUP. && 01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 PM EST TUE DEC 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1025 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED TORNADOES POSSIBLE TONIGHT. .SYNOPSIS... A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD CONTINUE NORTHWARD OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT. A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING. .DISCUSSION... HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70 KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1 TO 3 INCHES THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT HOURS ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Dec 9, 2:30 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 AM EST WED DEC 9 2009 GAZ005-011-012-019-090815- 230 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 315 AM EST... AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTH GEORGIA SPEEDWAY TO LYERLY...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH AS THE MOVE THROUGH THE AREA. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 2:50 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG MENLO 34.48N 85.48W
12/09/2009 CHATTOOGA GA COUNTY OFFICIAL
ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
ON HWY 100 NEAR SUMMERVILLE.
0112 AM TSTM WND DMG 5 E LA FAYETTE 34.71N 85.19W
12/09/2009 WALKER GA COUNTY OFFICIAL
ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
ANOTHER DOWN ON TEEMS ROAD.
0112 AM TSTM WND DMG TRENTON 34.87N 85.51W
12/09/2009 DADE GA COUNTY OFFICIAL
ONE TREE DOWN NEAR TRENTON.
0118 AM TSTM WND DMG N EVERETT SPRINGS 34.49N 85.11W
12/09/2009 FLOYD GA COUNTY OFFICIAL
4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
FLOYD COUNTY.
0120 AM TSTM WND DMG TILTON 34.67N 84.94W
12/09/2009 WHITFIELD GA COUNTY OFFICIAL
A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
REPORTED DOWN NEAR ROCKY FACE.
0124 AM TSTM WND DMG RESACA 34.58N 84.94W
12/09/2009 GORDON GA COUNTY OFFICIAL
911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.
0136 AM TSTM WND DMG RAMHURST 34.70N 84.73W
12/09/2009 MURRAY GA COUNTY OFFICIAL
AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
OF MURRAY COUNTY.
0200 AM FLASH FLOOD 5 NW SUMMERVILLE 34.53N 85.41W
12/09/2009 CHATTOOGA GA COUNTY OFFICIAL
911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
AND DOVER HILL...AMONG OTHERS.
&&
GRIFFITHSpecial weather statement, Dec 9, 2:52 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 AM EST WED DEC 9 2009 GAZ007-013-020-021-031-090830- 252 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING... CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST... AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF EUHARLEE...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST WED DEC 9 2009 GAZ042-043-090830- 307 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL COUNTIES UNTIL 330 AM EST... AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE... BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG... HANNAH AND BYERS CROSSROADS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EST WED DEC 9 2009 GAZ052-053-066-067-090915- 324 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP... MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST... AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE LINE PARK...MOVING EAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP... MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE... CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN... POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND HARRISONVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 4:08 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EST WED DEC 9 2009 GAZ025-034>038-047-057-091000- 408 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON... OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 500 AM EST... AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 12:46 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 29 min |
| Dec 9, 1:01 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 44 min |
| Dec 9, 1:18 AM EST | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 42 min |
| Dec 9, 1:31 AM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Walker | 6 hr |
| Dec 9, 2:12 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 41 hr |
| Dec 9, 2:23 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 32 min |
| Dec 9, 2:40 AM EST | Flash Flood Warning | FFC | Gordon, Murray, Whitfield | 6 hr |
| Dec 9, 3:48 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Dec 9, 3:53 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 22 min |
| Dec 9, 3:59 AM EST | River Flood Warning | FFC | Dade | 19 hr |
| Dec 9, 4:03 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry, Newton, Rockdale, Spalding | 27 min |
| Dec 9, 4:18 AM EST | Tornado Warning | FFC | Barrow, Oconee, Walton | 27 min |
| Dec 9, 4:33 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 43 min |
| Dec 9, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro | 28 min |
| Dec 9, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 31 min |
| Dec 9, 5:50 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 25 min |
| Dec 9, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 52 min |
| Dec 9, 7:29 AM EST | River Flood Warning | FFC | Chattooga | 32 hr |
| Dec 9, 7:29 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Treutlen | 46 min |
| Dec 9, 8:03 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 8 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Whitfield | 62 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 69 hr |
| Dec 9, 10:46 AM EST | River Flood Warning | FFC | Murray, Whitfield | 34 hr |
| Dec 9, 2:10 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 18 hr |
| Dec 9, 3:38 PM EST | River Flood Warning | FFC | Floyd, Gordon | 39 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.